MAUDE Adverse Event Report: EMBOLX, INC. SNIPER; BALLOON OCCLUSION CATHETER

EMBOLX, INC. SNIPER; BALLOON OCCLUSION CATHETER
Model Number SBC0629-STR-150
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Intimal Dissection (1333)
Date of Event 01/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation could not be performed since the hospital has not returned the complaint device.So, at this time, we are unable to determine the exact root cause of this device failure.A review of the approved device history record indicates the lot met all release criteria.Our manufacturing group does conduct 100% inspection on each device and tests them for balloon functionality.Each balloon is inspected to ensure they inflate and deflate properly.Note: this report was delayed in submission due to issues related to user services and confusion on status of acks when initially submitted.
 
Event or Problem Description
It was reported that, during prostate artery embolization procedure, the device balloon was inflated in 2mm vessel, then embolized with 40-80 embozine to stasis.The balloon would not deflate after several attempts.The dr.Decided to over inflate to burst.The dr.Then pulled back the device and there was intima damage to wall of vessel.The dr.Then embolized proximal to injury with coils to stop flow into intima of vessel wall.

Brand Name
SNIPER
Common Device Name
BALLOON OCCLUSION CATHETER
Manufacturer (Section D)
EMBOLX, INC.
530 lakeside drive, #200
sunnyvale, ca
MDR Report Key10070011
Report Number3011660785-2020-00001
Device Sequence Number10932163
Product Code MJN
UDI-Device Identifier00853359008032
UDI-Public(01)00853359008032(17)201118(10)EMB11181902
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2020
Device Model NumberSBC0629-STR-150
Device Catalogue NumberSBC0629-STR-150
Device Lot NumberEMB111819-02
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2020
Initial Report FDA Received Date05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR